MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 0580-1-300
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient got thr in 2012.The patient visited the hospital with experiencing hip pain.On x-ray, the stem breakage was found.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an exeter stem was reported.The event was confirmed through medical review.Method & results: device evaluation and results: not performed as product was not returned medical records received and evaluation: a review of the provided medical record and x-ray by a clinical consultant indicated: review of these records confirms fracture of a cemented femoral stem did occur however, the root cause cannot be determined as insufficient information was available.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, surgical implant records from the surgeries, dated pre and post op x-rays/ imaging from the index and revision surgeries, outpatient office/clinic notes and implant retrieval are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
EXETER V40 STEM 30MM
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7834977
Report Number0002249697-2018-02723
Device Sequence Number1337993
Product Code JDI
UDI-Device Identifier04546540153210
UDI-Public04546540153210
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number0580-1-300
Device Lot NumberG3212345
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR